Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 10, 2017, 9:02 PM CDT for Vilas County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2017, 9:02 PM CDT (02:02 UTC)
- Expired
- Jun 10, 2017, 10:00 PM CDT
- In force
- 58 min
- Issued by
- NWS Green Bay, WI
County Vilas County, WI
The radar
The Marquette radar (KMQT), 176 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.0 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -528 J/kg
- Mixed-layer LCL
- 1987 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WWUS83 KGRB 110202
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
902 PM CDT SAT JUN 10 2017
WIZ005-010-110300-
Vilas WI-Oneida WI-
902 PM CDT SAT JUN 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR VILAS AND NORTHWESTERN ONEIDA
COUNTIES UNTIL 1000 PM CDT...
At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Winchester to Fifield to 10
miles north of Hawkins. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Lac Du Flambeau and Squirrel Lake around 930 PM CDT.
Other locations impacted by these storms include Arbor Vitae, Sayner,
Lac Vieux Desert, Trout Lake, Hazelhurst, Manitowish Waters, Star
Lake, Woodruff, St Germain and Conover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4612 8905 4572 8979 4569 9004 4598 9005
4598 8993 4630 8993
TIME...MOT...LOC 0201Z 258DEG 41KT 4624 8973 4588 9038 4566 9079
$$
KurimskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 10, 6:14 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 10, 6:14 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 614 PM CDT Sat Jun 10 2017 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 238 PM CDT Sat Jun 10 2017 Warm and humid with several rounds of thunderstorms the next few days. The large scale pattern across the CONUS is dominated by a trough in the west and a broad/flat ridge around 80W. The western trough will become progressive, lifting out into south-central Canada by the latter part of the work week. Warm and humid conditions are expected the next several days, though temperatures could be held back at times by clouds and thunderstorms. A return to more seasonable temperatures and humidities is expected by the end of the work week. Precipitation amounts for the period are likely to be well above normal, and possibly excessive. && .SHORT TERM...Tonight and Sunday Issued at 238 PM CDT Sat Jun 10 2017 The most critical aspect of the forecast is the severe potential tonight and Sunday. Strong destabilization is occurring this afternoon under full sun and low-level warm advection. But warm temperatures aloft associated with an elevated mixed layer were providing a stout cap. A weak cold front sagging into the area may be sufficient to break the cap and initiate storms, though even then coverage is likely to be limited. But given the shear and instability, severe storms are possible. The main threats will be wind and hail, with north-central Wisconsin having the greatest risk of severe weather this evening/tonight. The front and any associated convection are likely to settle across central into east-central Wisconsin by late tonight. Suspect some convection will continue to develop near the boundary all night, but 850 mb flow is forecast to veer west so flow should not be directly into the boundary. The greatest risk of severe weather will likely occur Sunday as a weak shortwave ejecting out of the western trough moves from the Plains into the Great Lakes region. If prior convection behaves as described above (and that's always a big "if" in situations like this), chances are increasing that a severe-wind producing MCS will drive eastward along the boundary and across the area during the day Sunday. Exact timing and location remain uncertain. Models favor the north, though think central/east-central may be more at risk as they will be closer to the influx of moist/unstable air feeding in on increasing southwesterly 850 mb flow. Some of the hi-res CAMs supported this scenario. Heavy rain/flash flooding are likely to also become a concern over time as band of high PWATs will linger over the area into the long-term part of the forecast. .LONG TERM...Sunday Night Through Saturday Issued at 238 PM CDT Sat Jun 10 2017 The main forecast challenge continues to be severe weather potential through the week. Models continue to indicate that the warm and moist airmass moving into the region over the weekend will stick around into the middle of the week with multiple rounds of thunderstorms through the midweek. Primary focus through the period will be the location of the stalled warm front, which will serve as the source of the strongest storms. Monday...Storm mode from Sunday and where the frontal boundary sets up afterwards will largely impact the location of Monday development. Current model trends keep the front spanned across central Wisconsin. Bulk shear values are lower Monday afternoon and evening than on Sunday, which will reduce the overall potential for severe weather, however thunderstorms and a chance for some isolated stronger or severe thunderstorms will remain. Rest of the forecast...The low pressure system across the central plains will continue to remain to our west until early Thursday morning, keeping the region in the warm and moist sector through the middle of the week. Additional chances of redeveloping rain and thunderstorms will remain in place through the period. Afternoon heating both Tuesday and Wednesday will bring additional chances for convective development. At this point it is difficult to narrow timing as each round of development will depend on how the previous day resolved. That said, Wednesday features a greater chance for another severe chance at this time. Thursday morning to afternoon, the low pressure system will move along to our north and bring a front through which will bring in some less humid conditions as well as a more widespread break in precipitation. Friday into Saturday will see a few more chances of spotty precipitation development as an additional front comes through the area. Temperatures across the region will remain five to ten degrees above normal, in particular for the overnight low temperatures, before returning closer to normal by the end of the period. && .AVIATION...for 00Z TAF Issuance Issued at 614 PM CDT Sat Jun 10 2017 Strong southwest winds will continue to die off this evening as the sun sets and the atmosphere decouples. Once this occurs, LLWS will again become an issue with strong winds above the surface and weaker surface winds. LLWS threat will diminish through the night as winds aloft become weaker. Attention then turns to thunderstorm potential as upstream Doppler Radar returns indicate some development where the cap has weakened across northwest Wisconsin. Meso models show this activity should remain isolated and weaken as it heads southwest. Therefore confidence isn't terribly high that it will reach all of the TAF sites, particularly the ones farther east. With the latest model runs in hand and given the upstream activity will continue with a window of opportunity across the TAF sites during the evening and overnight hours. Sunday afternoon will bring a better chance for thunderstorms as a large MCS or derecho tracks through the TAF sites. This is challenging as there are significant timing differences amongst the models despite the event being fairly close. However will attempt to time this feature based on the model consensus and adjust in later forecasts as necessary. These storms Sunday afternoon could be strong to severe given the instability and shear in place across the western Great Lakes. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 7 PM CDT this evening for WIZ005-010>012. Beach Hazards Statement until 10 PM CDT this evening for WIZ022- 040-050. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......Uhlmann AVIATION.......Kurimski
Hazardous weather outlook, Jun 10, 2:57 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 257 PM CDT Sat Jun 10 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-112000- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 257 PM CDT Sat Jun 10 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Gusty south to southwest winds will continue into early evening. Thunderstorms are possible across north-central Wisconsin this evening, and across the remainder of the area tonight. A few of the storms could be severe and produce large hail and damaging wind gusts. Although there will be some risk of severe weather with any storm that forms, the greatest risk will be across north-central Wisconsin and occur between 600 pm and midnight. High waves will result in dangerous swimming conditions on Lake Michigan beaches through this evening. .DAYS TWO THROUGH SEVEN...Sunday through Saturday Severe thunderstorms with damaging wind gusts are possible Sunday and Sunday evening. Although the details of when and where storms develop on Sunday will be somewhat dependent on the evolution of storms tonight, the risk for a round of severe storms Sunday and Sunday evening is increasing, with the greatest chance in the mid to late afternoon. The primary risk appears to be damaging winds, though large hail will also be possible. Heavy rain is expected with the storms, which could produce flooding. Additional periods of thunderstorms will occur from Monday through the Wednesday night. It is difficult to pinpoint the specific timing and impacts of these storms, but it appears that a severe weather threat could develop on both Monday and Wednesday afternoon and evenings. The combination of very warm temperatures and humid air Sunday through Tuesday could result in conditions that are hazardous to people in poor health. The worst conditions are expected to be in central and east-central Wisconsin. Waves may result in dangerous swimming conditions on Lake Michigan beaches again on Sunday. .SPOTTER INFORMATION STATEMENT... Formal spotter activation will probably not be necessary tonight. But spotters are requested to report any damage from the gusty winds, or any hail over 1/2 inch or wind gusts over 50 mph with thunderstorms. Spotter activation may be needed Sunday or Sunday night. LMZ521-522-541>543-112000- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 257 PM CDT Sat Jun 10 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Strong south to southwest winds and high waves will result in conditions that are hazardous to small craft. Thunderstorms could also pose a hazard to mariners late tonight. .DAYS TWO THROUGH SEVEN...Sunday through Saturday High waves will linger into early Sunday, result in conditions that are hazardous to small craft. Periods of thunderstorms are likely to occur from Sunday afternoon through Wednesday night. The storms may pose a hazard to mariners. Dense fog will also be possible at times through Wednesday as a humid airmass settles across the region. Skowronski/Uhlmann
In the hours before
Local storm report, Jun 10, 4:59 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
459 PM CDT SAT JUN 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM NON-TSTM WND GST STURGEON BAY 44.83N 87.38W
06/10/2017 M41.00 MPH DOOR WI AWOS
0145 PM NON-TSTM WND GST APPLETON 44.26N 88.40W
06/10/2017 M38.00 MPH OUTAGAMIE WI AWOS
0230 PM NON-TSTM WND GST PLOVER 44.45N 89.53W
06/10/2017 M50.00 MPH PORTAGE WI TRAINED SPOTTER
0255 PM NON-TSTM WND GST EAGLE RIVER 45.91N 89.25W
06/10/2017 M40.00 MPH VILAS WI AWOS
0255 PM NON-TSTM WND GST MANITOWISH WATERS 46.13N 89.88W
06/10/2017 M40.00 MPH VILAS WI AWOS
0344 PM NON-TSTM WND GST ASHWAUBENON 44.46N 88.08W
06/10/2017 M44.00 MPH BROWN WI OFFICIAL NWS OBS
0353 PM NON-TSTM WND GST WAUSAU 44.96N 89.63W
06/10/2017 M39.00 MPH MARATHON WI ASOS
0353 PM NON-TSTM WND GST OSHKOSH 44.01N 88.55W
06/10/2017 M44.00 MPH WINNEBAGO WI ASOS
0353 PM NON-TSTM WND GST RHINELANDER 45.63N 89.41W
06/10/2017 M38.00 MPH ONEIDA WI ASOS
&&
SACSpecial weather statement, Jun 10, 4:59 PM CDT, 4 hours 3 minutes before
Special Weather Statement National Weather Service Green Bay WI 459 PM CDT Sat Jun 10 2017 WIZ005-010>012-110000- Vilas-Oneida-Forest-Florence- 459 PM CDT Sat Jun 10 2017 ...WIND ADVISORY IN EFFECT UNTIL 7 PM... Gusty southwest winds to 40 to 45 mph are possible into early this evening. These strong winds could break some tree limbs, which may damage power lines. In addition driving high profile vehicles may be difficult, especially on west to east highways. WIZ013-018>022-030-031-035>040-045-048>050-073-074-110000- Northern Marinette County-Lincoln-Langlade-Menominee- Northern Oconto County-Door-Marathon-Shawano-Wood-Portage-Waupaca- Outagamie-Brown-Kewaunee-Waushara-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 459 PM CDT Sat Jun 10 2017 ...GUSTY SOUTHWEST WINDS THROUGH THIS EVENING... Gusty southwest winds to 35 to 40 mph are possible into early this evening. These strong winds could break some tree limbs, which may damage power lines. In addition driving high profile vehicles may be difficult, especially on west to east highways. Kurimski
Special weather statement, Jun 10, 8:34 PM CDT, 28 minutes before
Special Weather Statement National Weather Service Green Bay WI 834 PM CDT SAT JUN 10 2017 WIZ005-110215- Vilas WI- 834 PM CDT SAT JUN 10 2017 ...SPECIAL WEATHER STATEMENT... At 834 PM CDT, Doppler radar was tracking a strong thunderstorm near Mercer, or 13 miles northeast of Turtle Flambeau Flowage, moving east at 60 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. This strong thunderstorm will be near... Winchester around 840 PM CDT. Other locations impacted by this storm include Manitowish Waters, Presque Isle and Land O Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4615 8917 4608 8993 4630 8993 TIME...MOT...LOC 0134Z 255DEG 51KT 4624 9003 Kurimski
Special weather statement, Jun 10, 8:48 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Green Bay WI 848 PM CDT SAT JUN 10 2017 WIZ005-110215- Vilas WI- 848 PM CDT SAT JUN 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN VILAS COUNTY UNTIL 915 PM CDT... At 847 PM CDT, Doppler radar was tracking a strong thunderstorm near Winchester, or 17 miles southeast of Ironwood, moving northeast at 55 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northern Vilas County, including the following locations: Manitowish Waters, Presque Isle and Land O Lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4615 8917 4608 8993 4630 8993 TIME...MOT...LOC 0147Z 245DEG 46KT 4626 8991 Kurimski
Special weather statement, Jun 10, 9:02 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
902 PM CDT SAT JUN 10 2017
WIZ005-010-110300-
Vilas WI-Oneida WI-
902 PM CDT SAT JUN 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR VILAS AND NORTHWESTERN ONEIDA
COUNTIES UNTIL 1000 PM CDT...
At 901 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Winchester to Fifield to 10
miles north of Hawkins. Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Lac Du Flambeau and Squirrel Lake around 930 PM CDT.
Other locations impacted by these storms include Arbor Vitae, Sayner,
Lac Vieux Desert, Trout Lake, Hazelhurst, Manitowish Waters, Star
Lake, Woodruff, St Germain and Conover.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4612 8905 4572 8979 4569 9004 4598 9005
4598 8993 4630 8993
TIME...MOT...LOC 0201Z 258DEG 41KT 4624 8973 4588 9038 4566 9079
KurimskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:34 PM CDT | Special Weather Statement | GRB | Vilas | 41 min |
| Jun 10, 8:48 PM CDT | Special Weather Statement | GRB | Vilas | 27 min |
| Jun 11, 11:08 AM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Oneida | 67 min |
| Jun 11, 11:59 AM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Marathon, Menominee, Oneida and 2 more | 61 min |
| Jun 11, 12:17 PM CDT | Tornado Warning | GRB | Langlade | 28 min |
| Jun 11, 12:22 PM CDT | Special Weather Statement | GRB | Portage, Wood | 53 min |
| Jun 11, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Forest, Marinette | 52 min |
| Jun 11, 12:48 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marinette, Menominee, Oconto, Shawano | 57 min |
| Jun 11, 12:55 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Jun 11, 1:08 PM CDT | Special Weather Statement | GRB | Portage, Waupaca | 67 min |
| Jun 11, 1:38 PM CDT | Severe Thunderstorm Warning | GRB | Door | 52 min |
| Jun 11, 3:50 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida | 55 min |
| Jun 11, 4:17 PM CDT | Special Weather Statement | GRB | Forest | 43 min |
| Jun 11, 4:24 PM CDT | Special Weather Statement | GRB | Vilas | 81 min |
| Jun 11, 5:31 PM CDT | Areal Flood Advisory | GRB | Vilas | 3 hr |
| Jun 11, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 57 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.